# SDR QXEA2015081900434

- Difficulty date: August 19, 2015
- Submitted: August 24, 2015
- Operation: Air carrier
- Aircraft: N439QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4246
- Aircraft time: 14,458 hours, 15,434 cycles
- System (JASC): 3330 · Cargo Compartment Lighting
- Part: Light
- Part number: 30180B23D1683
- Condition: Malfunctioned
- Location: Cargo Bay
- Stage of operation: NR
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

F/A REPORTS BURNING ODOR IN AFT GALLEY AREA.  F/A SMELL VERIFIED WITH AFT PAX DOOR CLOSED, RECIRCULATING FAN BOTH ON & OFF, BLEED AIR BOTH ON & OFF. ODOR APPEARED TO BE COMING FROM AFT MOST VENTED CEILING PANEL IN AFT GALLEY.  UPON FURTHER INVESTIGATING FOUND AFT CARGO AFT LIGHT ASSY HAD PREVIOUSLY BEEN R & R.  AFTER REVIEWING EO 6-33-94, IT WAS DETERMINED THAT THE INCORRECT LIGHT BULB HAD BEEN USED SUBSEQUENTLY CAUSING TO MUCH HEAT AND CAUSING THE RTV SEALANT TO GIVE OFF BURNING ODOR. CORRECT LIGHT BULB, 305, WAS INSTALLED AND CURED THE BURNING ODOR.  WAS ABLE TO DUPLICATE THE BURNING SMELL NUMEROUS TIMES BY RE-INSTALLING THE INCORRECT LIGHT BULB AND WAITING A FEW MINUTES TO HEAT UP.  IT WAS DETERMINED THE NEW LIGHT ASSY PREVIOUSLY INSTALLED HAD INCORRECT BULB INSTALLED IN THE ASSY FROM THE MFG AND IT WASN'T UNTIL WE FOUND THE EO IN THE IPC THAT IT WAS DETERMINED TO BE THE WRONG BULB CAUSING EXCESS HEAT.  AS PRECAUTIONARY MEASURE, R & R AFT CARGO LIGHT ASSY WITH CORRECT HARDWARE AND BULB IAW AMM 33-31-01-000-801/400-801 AND MCN'S 63374-01, 63397-1 AND 63375-01.
